News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: no trace of tsh


 debsandiego - Wed May 09, 2007 9:50 pm

I am a 46 year old female. I went to md for joint pain. He had me take several tests. My tsh came back <0.01. I have now had my third test with the same results over the last three months. My t4 free was tested twice, 1.31 and 1.19. Today I met with him and he has me less than confident with him. He asked if I stopped taking my thyroid medicine. I have never been diagnosed with a thyroid problem and take no medications for anything. He left me a message saying I have nothing to worry about (after contacting another md). Do I have anything to worry about?
Thanks!
 Dr. Chan Lowe - Fri Jun 08, 2007 11:26 pm

User avatar Interesting. I've never seen this before to this extent; however, if you are not having any symptoms of hyperthyroidism (as I suspect that you are not since your free T4 level is normal) it is likely that you would not need to take any medications and your TSH can be rechecked periodically.

TSH is generally quite sensitive to the T4 and T3 needs of the body. If the body is sensing too much or too little the TSH can change dramatically in response.

I would recommend that, even though your T4 is normal) you have a full thyroid hormone profile done including T3 levels to see if your T3 level is elevated. If this were true it could cause your TSH to drop (although, again, if your T3 was elevated I would expect symptoms of hyperthyroidism).

It is probably a good idea for you to be followed by an endocrinologist since this is a little outside the realm of a "typical" thyroid patient.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here